FDA: Codeine use after tonsillectomy can be fatal to children

02/20/2013 | Wall Street Journal, The

The FDA issued a warning Wednesday against the use of codeine-containing drugs to ease pain in children who have had their tonsils or adenoids removed, following 13 reports of child deaths linked to the drug. Since many of these children had sleep apnea, "they may have been particularly sensitive to the breathing difficulties that can result when codeine is converted in the body to high levels of morphine," officials said. The agency said it will require all codeine-containing products to have a boxed warning against use in children after such surgeries.

View Full Article in:

Wall Street Journal, The

Published in Briefs:

SmartBrief Job Listings for Health Care

Job Title Company Location
Project Manager RA - 15000003MD
Abbott
Santa Clara, CA
Director, Site Quality Management
CareFusion
Minneapolis, MN
Associate - Food and Drug
Keller and Heckman LLP
Washington, DC
Senior Paralegal - Research & Development, and Medical
Boehringer Ingelheim
CT
Junior to Mid-Level FDA Associate
Morgan Lewis
Washington, DC